| Catalog Number |
5950020 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240); Obstruction/Occlusion (2422); Insufficient Information (4580)
| Date of Event |
01/30/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol ventralex st (device #1).Should additional information be provided, a supplemental emdr will be submitted.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex st patch and ventrio st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex st patch and ventrio st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 ¿ patient was diagnosed with incisional hernia and umbilical hernia thereby underwent open repair with the implant of ventralex st mesh (device 1) and ventrio st mesh (device 2).Per operative notes, ¿a ventralex st mesh (device 1) was placed into umbilicus and a ventrio st mesh (device 2) was placed to right upper quadrant incisional hernia using sutures.¿ (b)(6) 2020 ¿ patient was diagnosed with incarcerated spigelian ventral hernia; bowel obstruction thereby underwent open repair with the removal of mesh (device 2).Per operative notes, ¿prior incisional hernia scar was noted.Adhesions were taken down.The old mesh (device 2) stuck to the bowel was removed.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2013) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device 2).An additional emdr was submitted to represent the bard/davol ventralex st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.